Subsolutions of Elliptic Operators in Divergence Form and Application to Two-Phase Free Boundary Problems
- 945 Downloads
Let Open image in new window be a divergence form operator with Lipschitz continuous coefficients in a domain Open image in new window , and let Open image in new window be a continuous weak solution of Open image in new window in Open image in new window . In this paper, we show that if Open image in new window satisfies a suitable differential inequality, then Open image in new window is a subsolution of Open image in new window away from its zero set. We apply this result to prove Open image in new window regularity of Lipschitz free boundaries in two-phase problems.
KeywordsDifferential Equation Partial Differential Equation Ordinary Differential Equation Weak Solution Functional Equation
- 3.Wang P-Y:Regularity of free boundaries of two-phase problems for fully nonlinear elliptic equations of second order. I. Lipschitz free boundaries areOpen image in new window. Communications on Pure and Applied Mathematics 2000,53(7):799-810. 10.1002/(SICI)1097-0312(200007)53:7<799::AID-CPA1>3.0.CO;2-QMATHMathSciNetCrossRefGoogle Scholar
- 10.Brelot M: Axiomatique des Fonctions Harmoniques, Séminaire de Mathématiques Supérieures - Été 1965. Les Presses de l'Université de Montréal, Quebec; 1966.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.